MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305888
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced blood exposure/splash.It has not been specified whether medical intervention was applied as a result.The following information was provided by the initial reporter: the client informs us that a nurse has had an accident exposure to blood with the following product: bd eclipse ref 305888, lot 1805008.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced blood exposure/splash.It has not been specified whether medical intervention was applied as a result.The following information was provided by the initial reporter: the client informs us that a nurse has had an accident exposure to blood with the following product: bd eclipse ref (b)(4), lot 1805008.
 
Additional Manufacturer Narrative
Investigation summary: a device history record review was completed for provided lot number 1805008.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty retained samples of the same lot number were obtained from the manufacturing facility for further evaluation.The retained needles were assembled with a bd emerald syringe.The connections made between the needle and the syringe were per specification with no signs of leakage observed.The bd eclipse needle is compatible with syringes that have a conical tip, otherwise known as luer slip tip.The smartslip¿ technology has been introduced to help ensure a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from these syringe types.Smartslip technology is compatible with both luer slip and luer lock connections.It is recommended that the instructions for use are closely followed when using the eclipse needle and that the needle is firmly pushed and the clip is verified as activated.If a strong resistance is felt, a push while twisting method may be used.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
MDR Report Key11256406
Report Number3002682307-2021-00029
Device Sequence Number3256134
Product Code FMI
UDI-Device Identifier00382903058884
UDI-Public00382903058884
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number305888
Device Lot Number1805008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date01/31/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;